• Are there any signs before you start losingyour hair from Chemo? I am going for my third treatment on Monday.

    Asked by maxi on Saturday, July 21, 2012

    Are there any signs before you start losingyour hair from Chemo? I am going for my third treatment on Monday.

    Had Adriamycin week one and two. Taxol was added on week two. I want to go away this Monday after treatment but don't want to lose my hair while
    I am with fFriend's. Thank you. Maxi

    18 Answers from the Community

    18 answers
    • maxi's Avatar

      Sorry, it wasn't Adriamycin. I started with Cytoxin week one with taxol being added on week two.

      over 4 years ago
    • nancyjac's Avatar

      There really are no signs other than losing hair itself. The first few days it may just be more hair than usual in your comb or hair brush or when you wash in the shower. But within a few days it may start coming out in bunches at any time, even without brushing or washing.

      over 4 years ago
    • FreeBird's Avatar

      With the chemo for my dad's first cancer, he just started losing a bit during his combing in the morning. Then when it started to look splotchy, I helped him buzz the rest off.

      over 4 years ago
    • FreeBird's Avatar

      (This time around, he hasn't lost any hair yet. Different drug.)

      over 4 years ago
    • GregP_WN's Avatar

      I lost mine the first time all of a sudden, just woke up one morning and had a pillow full of hair. Second time, it came out slow, little at a time whenshowering.

      over 4 years ago
    • AbbysMom's Avatar

      Hi Maxi,
      I started on Adriamycin/Cytoxin and within 10 days my hair started thinning dramatically. My scalp became sensative to the touch - it hurt to brush. I had my hair cut very short then a few days later, I shaved it myself. I actually, felt finally in control of something and getting it over with helped. I had A/C for 4 treatments and 12 treatments of Taxol following. I wish you the best.

      over 4 years ago
    • lynn1950's Avatar

      When I started chemo, I had my long hair cut to shoulder length. My hair didn't fall out through the first three treatments and I privately thought that I was going to beat the odds and keep my hair. Silly me. At first my hair came out in strands, but then it began coming out in bunches as I showered. At that point I went to my hairdresser who buzzed me bald for free- bless her heart.

      over 4 years ago
    • blondie's Avatar

      Let your oncologist know about the hair loss - severity, when (combing, showering, etc). Read the side effects of the drugs.

      Ask the oncologist for permission to travel. Maybe he / she can give you a doctor reference in case of emergency or complication. Give he / she your cell number for emergencies. Make sure his / her email address / phone number is on your cell phone contact list.

      over 4 years ago
    • Cindy's Avatar

      One of my chemo drugs was Taxol and I started losing my hair about 2 weeks after my first chemo treatment. My scalp became very sensitive and itchy when it started falling out. I had long hair and when it fell out it became tangled with my existing hair and came out in handfuls when I tried getting the tangles out. Later (a month?) my eyebrows started becoming very itchy before they started falling out.

      over 4 years ago
    • maxi's Avatar

      Thanks to everyone who has answered all my questions. God knows I have many questions. It is always so comforting connecting here. Maxi

      about 4 years ago
    • Lirasgirl33's Avatar

      I had my hair down to my waist prior to treatment. Once treatment started I cut it shoulder length. So far I've had about 8 weeks of radiation and 12 weeks of chemo total (Cisplatin and Gemcitabine) and my hair has just thinned out a LOT. I have very little hair left but no bald patches yet. I have 5 more chemo treatments left but I'm not sure if I'll have any hair left by the time I'm done. I'm just taking it one day at a time. Wish you all the best.

      about 4 years ago
    • nobrand's Avatar

      My hair began falling out about 2.5 weeks after a Cytoxan infusion. My scalp started feeling sensitive and bothersome, then, the next morning I woke with hair in my mouth. It was falling out very quickly. It was so messy and itchy, so I went to the salon to have it shaved off. Right after that, my partner and I went hat shopping and had lunch.

      For me, the anticipation and lead up to hair loss was worse than actually losing it. I know a lot of people say it's easy for men, but it was still hard to lose a part of my identity. I'm still holding on to parts of my beard... it looks kinda stupid, but I don't want to have a baby face!

      If you don't want to lose your hair while you visit your friend, make sure to bring along a hat. The less stress on your hair, the slower it will break and fall out. Wearing a hat will help hold it still :)

      about 4 years ago
    • Nancebeth's Avatar

      I cut my hair chin length before my surgery and then went even shorter once I started chemo and it started thinning and the texture changed. After my second treatment (CMF) it started really thinning and coming out in clumps in the shower so I called some friends and we gave me a crew cut. It is way easier to maintain and not as traumatizing to see tiny hairs everywhere than long ones.
      I have photos of me getting my head shaved and my friends who shaved theirs in solidarity on my blog
      Now I have a baby fauxhawk and I dyed it bright pink.

      about 4 years ago
    • attypatty's Avatar

      Dear Maxi:
      Itchy scalp! My head started itching like crazy. My onc said that was a sign that the hair would soon fall out because the hair follicles are dying out. Not everyone experiences this, but if you do, you know it's a sign.
      Fight On,

      about 4 years ago
    • Kila's Avatar

      I noticed a tingling in my scalp.

      about 4 years ago
    • ElsaG's Avatar

      Based on the chemo drugs I would be having my oncologist told me to expect hair loss to start soon after the second treatment. I had gotten a wig prior to treatment so I could get used to it and as soon as the first clump of hair came out in the shower I went to the salon where I had gotten the wig and had them shave off my hair. I didn't think I could deal with losing it a little clump at a time. I had chosen a salon to get my wig that specialized in cancer patients and that was a tremendous help.

      about 4 years ago
    • Gabriela's Avatar

      6 rounds of taxotere and cytoxan,My scalp became very sensitive and itchy

      about 4 years ago
    • cbutinski's Avatar

      I was on TCH/ Taxoter, Carbo,and Herceptin I had long hair my first treatment was on April 7, 2011, I lost all my hair by April 20, 2011, my hair was not very healthy to begin with so that may have been a factor.

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more inflammatory breast cancer questions.  Also, don't forget to check out our Inflammatory Breast Cancer page.